Hail, Kittson
- When
- June 25, 11:22 AM CST to 11:30 AM CST
- Where
- Kittson County, 6.92 mi S of Caribou
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 48.880, -96.450
Just after noon, a stationary front was located along a line from Rugby (ND) to Pembina (ND) to southwest Ontario, Canada. By late afternoon, the front had become a cold front and moved to a Devils Lake (ND) to Hallock (MN) to Flag Island (MN) line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Just after noon, a stationary front was located along a line from Rugby (ND) to Pembina (ND) to southwest Ontario, Canada. By late afternoon, the front had become a cold front and moved to a Devils Lake (ND) to Hallock (MN) to Flag Island (MN) line. Thunderstorms initially developed across extreme northeast North Dakota and extreme northwest Minnesota. These storms moved northeast and weakened over southwest Ontario.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 25, 10:32 AM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1132 AM CDT MON JUN 25 2007 .UPDATE... CONVECTION CONTINUES TO BE THE MAIN CHALLENGE TODAY. ONE LINE OF TSTMS MOVED THRU THE NORTHERN VALLEY BETWEEN 8-9 AM AND IS NOW DEPARTING OUR NORTHEAST FA. SINCE THEN ...A LINE OF TSTMS FIRED ALONG A LANGDON TO PEMBINA LINE. THIS APPEARS TO BE ASSOCIATED WITH SFC CONVERGENCE ALONG A TROUGH/STATIONARY BOUNDARY THAT EXTENDS FROM THE NORTHERN RED RIVER VALLEY BACK TOWARD THE KBIS AREA. THIS IS ABOUT THE SAME SFC BOUNDARY POSITION AS YESTERDAY AFTERNOON. THE POSITION OF THE BOUNDARY HAS WAFFLED A BIT WITH THE PERIODIC BOUTS OF CONVECTION...BUT ONCE THE CONVECTION WEAKENS/DIES DURING THE DAY THE FRONTAL POSITION FORMS FURTHER WEST AGAIN. THE CURRENT CONVECTION OVER THE NORTHERN RED RIVER VALLEY WILL LIKELY PERSIST INTO THE EARLY AFTERNOON...AS THE LOW LEVEL JET MAINTAINS ITSELF THRU THE DAY (ACTUALLY SHIFTS MORE INTO NORTHWEST MN). 12Z RUC SLOWLY LIFTS THIS AREA OF PCPN INTO SOUTHEAST MANITOBA AND SOUTHWEST ONTARIO AND SUSTAINS IT THRU THE AFTERNOON. 15Z RUC NOW IS MUCH DRIER. ANYWAY...DO NOT THINK THIS ACTIVITY WILL PRODUCE ANY SEVERE WEATHER. HOWEVER...IF THE CLOUD COVER HOLDS OVER THE NORTH HALF OF THE FA FOR MOST OF THE DAY...IT COULD HOLD THE TEMP RISE DOWN A BIT. THEREFORE THERE WOULD BE MORE OF A LATE DAY SURGE TO TEMPS AGAIN (LIKE YESTERDAY). WILL NOT MAKE ANY CHANGES TO THE CURRENT HIGH TEMP FORECAST FOR THIS REASON. OTHERWISE...EXPECT CAPPING MID LEVEL TEMPS TO KEEP MOST CONVECTION AT BAY THRU THE MAIN HEATING HOURS AGAIN. MAIN SEVERE POTENTIAL STILL LOOKS TO BE TONIGHT. THE APPROACH OF THE 500MB SYSTEM SHOULD FINALLY DRIVE THE SFC FRONT THRU THE FA. WILL LOOK MORE THRU THE 12Z MODELS BEFORE MAKING ANY DECISIONS ON TONIGHTS FORECAST. && .PREV DISCUSSION... /ISSUED 309 AM CDT MON JUN 25 2007/ SHORT TERM (TODAY-TONIGHT)...SEVERE THUNDERSTORMS CONTINUE ALONG CANADIAN BORDER AND WELL NORTH OF THE LOW LEVEL JET WHICH IS ON SOUTH SIDE OF THE FRONTAL BOUNDARY. FRONT CURRENTLY IS NORTH OF A BIS/GFK/HCO/BDE LINE AND EXPECT IT TO CHANGE LITTLE TODAY UNDER PARALLEL UPPER FLOW. SURFACE LOW CURRENTLY NORTH OF THE BLACK HILLS WILL WEAKEN AND ELONGATE NORTHEAST ALONG THE FRONT/TROUGH. LARGE SCALE ASCENT NORTH OF THE FRONT IS HELPING MAINTAIN THE THUNDERSTORMS BUT EXPECT SLOW WEAKENING AS THE AIR LIFTED OVER THE FRONT CONTINUES TO BE COOLER THAN WHAT IT STARTED WITH. STRONG CAPPING ISSUE STILL LURKS TODAY AS 700 MB TEMPERATURES CLIMB TO +13C TO +14C ACROSS ALMOST THE ENTIRE CWA (16 TO 16.5 KFT FREEZING LEVEL). INITIATION OF SURFACE BASED STORMS MAY BE VERY DIFFICULT AND AM NOT SURE IT CAN. BUT THE MOST LIKELY AREA WILL BE JUST NORTH OF THE FRONT OVER THE DVL BASIN AND TOWARDS ROX AGAIN...AND DO NOT EXPECT SEVERE STORMS BEFORE EVENING. ELEVATED STORMS TONIGHT WILL HAVE A TOUGH TIME TOO SINCE THE NOSE OF THE LOW LEVEL JET IS EXPECTED TO BE NEAR THE SOUTHEAST ND CORNER AT 06Z...DEEP UNDERNEATH THE STRONGEST PART OF THE CAP. MEANWHILE THE JET VEERS TOWARD WEST CENTRAL MN AFTER 06Z...NOT USUALLY FAVORABLE FOR SEVERE STORMS. LONGER TERM (TUE-SUN)...VERY FEW CHANGES MADE HERE AS MODELS ARE VERY CONSISTENT. EXPECT A QUIET WEEK AFTER TONIGHT...COOLER AND DRIER AS NORTHWEST FLOW PUSHES DEEP MOISTURE WELL TO THE SOUTH. AVIATION...A FEW AREAS OF LOW CLOUDS AND FOG MIGHT BRUSH THROUGH WEST CENTRAL MN THIS MORNING BUT BELIEVE THEY WILL STEER CLEAR OF THE TAF SITES. VFR CONDITIONS WILL CONTINUE TODAY EXCEPT WHERE THUNDERSTORMS MIGHT PERSIST FOR SEVERAL HOURS AT A TIME...MOST LIKELY NORTHEAST ND THIS EVENING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 546 AM CDT MON JUN 25 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 546 AM CDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE VERY NEAR THE CANADIAN BORDER... MAINLY ON THE NORTH DAKOTA SIDE OF THE RED RIVER EARLY THIS MORNING. SEVERE THUNDERSTORMS MAY REGENERATE FROM THE DEVILS LAKE BASIN ACROSS THE NORTHERN RED RIVER VALLEY TO LAKE OF THE WOODS THIS EVENING. THE SEVERE THUNDERSTORMS BOTH THIS MORNING AND THIS EVENING WILL BE A RESULT OF VERY UNSTABLE AIR BEING LIFTED OVER A STATIONARY FRONT THAT EXTENDS FROM JUST NORTH OF A LINE FROM BISMARK TO INTERNATIONAL FALLS. NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REST OF THE REGION SOUTH OF THE FRONT. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY MORNING FROM THE RED RIVER VALLEY EASTWARD AND THEN EAST OF THE VALLEY BY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
954 AM CDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL 4 S ALVARADO 48.13N 97.00W
06/25/2007 E0.75 INCH POLK MN TRAINED SPOTTER
&&
KRAMLICHThe Fargo/Grand Forks radar (KMVX), 164 km away, was scanning. The volume nearest the first event began at 17:20 UTC.
6 hail, 1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43338, 43339, 43340, 43341, 43342, 43343, 43345.